Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 34, NWS Charleston, SC

June 1, 1997Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 1, 1997, 10:53 PM EDT for Jenkins County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 1997, 10:53 PM EDT (02:53 UTC)
Expired
Jun 1, 1997, 11:30 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 1997-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 1997-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCHS 020255 RRA
SVRCHS
GAC165-020330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT SUN JUN 1 1997
 
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN  GEORGIA
 
   ...JENKINS COUNTY
 
AT 1050 PM RADAR INDICATED A SEVERE THUNDERSTORM JUST TO THE SOUTHWEST
OF PERKINS IN NORTHERN JENKINS COUNTY. THE STORM IS EXPECTED TO MOVE
THROUGH BY 1120 PM AND INTO THE EXTREME NORTHEASTERN PORTION OF THE COUN
. 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
ARND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:10 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 1, 9:10 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
910 PM EDT SUN JUN 01 1997

GOT CAUGHT BY A FEW STORMS IN SRN PORTION OF CWA AND CURR POPPING
FURTHER N IN THE SC PORTION OF CWA. FEW STRONG STORMS EMBEDDED IN THE
AREA AS THEY MOVE TO THE NE. LIKE TO KEEP POP IN 30-40 PCNT RANGE AT
LEAST INTO THE ERLY MORNING AND ESP ALONG THE CST. MAY WANT TO BUMP
CURR FCST TEMPS FOR OVERNITE UP ONE CAT. (JUST SAW WRKZFP...LUKS FINE
FOR SC.)

MJR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:39 AM EDTFlash Flood WarningCHSBulloch, Candler2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.